Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 71, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 28, 1997, 6:53 AM CDT for Lyon County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 6:53 AM CDT (11:53 UTC)
- Expired
- Jun 28, 1997, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Lyon County, KY
The radar
The Paducah radar (KPAH), 61 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 281154 FFWPAH KYC143-281500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 653 AM CDT SAT JUN 28 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST KENTUCKY ...LYON COUNTY STATE POLICE REPORT FLOODING IN PARTS OF LYON COUNTY WITH WATER REPORTED IN SOME HOMES. AT 650 AM CDT WEATHER SERVICE DOPPLER RADAR IN PADUCAH SHOWED PERSISTENT THUNDERSTORMS OVER THE AREA MOVING LITTLE...AND MORE RAINFALL IS EXPECTED DURING THE NEXT HOUR. RADAR IS ESTIMATING AS MUCH AS THREE INCHES OF RAIN HAS FALLEN IN WESTERN LYON COUNTY OVERNIGHT. DO NOT DRIVE YHOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SDB &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:02 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 2:02 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT SAT JUN 28 1997 CONCERN THIS MORNING IS WITH WEEKEND POPS. WEAK FRONTAL BOUNDARY DRAPED ACROSS PADUCAH FORECAST AREA...APPEARING TO BE FROM NEAR STL TO HOP. A FEW STORMS FORMING ATTM IN GENERAL VCNTY OF THIS BOUNDARY. LOOKING AT MODELS CHANCES OF SHOWERS AND STORMS SHOULD BE RELATIVELY GOOD THIS FORECAST CYCLE. WEAK EAST FLOW AT LOW LEVELS BECOMES MORE SOUTHERLY AS FRONTAL BOUNDARY MOVES FURTHER NORTH W/TIME. WEAK DISTURBANCES AT MID LEVELS INDICATED...WITH MOST POTENT ONE FORECAST FOR SUNDAY. WITH WIND FIELDS SURFACE AND ALOFT FAIRLY LIGHT...SHOULD SEE MAINLY MULTI-CELLULAR PULSE STORMS WITH FLASH FLOODING A CONCERN DUE TO SLOW MOVING CELLS. RECOMMEND UPPING THE POPS A TAD AS FWC LOOKS TOO DRY TODAY. HIGHEST POPS REMAINING IN SEMO ZONES. THINK FWC HIGHS MAY BE A BIT TOO WARM TODAY BUT STILL IN BALLPARK. SDB
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.